News

Hay fever drug to be banned by the FDA

BMJ 1997; 314 doi: http://dx.doi.org/10.1136/bmj.314.7076.247c (Published 25 January 1997) Cite this as: BMJ 1997;314:247
  1. Deborah Josefson
  1. Norwalk, Connecticut

    The United States Food and Drug Administration (FDA) has announced that it plans to ban terfenadine, a popular antihistamine which has been on the market since 1985.

    In 1992, however, it became known that terfenadine may cause prolongation of the QT interval and trigger fatal ventricular arrhythmias. This side effect is seen when the drug is taken concomitantly with the antibiotics erythromycin and clarithromycin and with the antifungals ketoconazole …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe